Hi everyone, hope you’re all as well as you can be, I’ve just got a letter with the results from my new MRI scan, and I don’t know what the hell it means, HELP, slight increase of high signal T2 and flair foci with slight peri callosal involvement, then it goes on to say there’s an increase in the foci the appearances were stable, now what does all that mean, I think we need Rizzo on the case, take care, Jean x
Does it say anything else because it’s not very clear tbh?
The slight increase in high signal (i.e. unexpectedly white/bright areas which mean damage to that area) and flair foci (white spots, i.e. lesions, showing up on a type of scan called FLAIR) basically means that there has been a slight increase in the amount of damage to the brain that MS has caused.
Peri-callosal involvement means that there is damage about/around/near the corpus callosum which is the main tract of white matter joining the two halves of the cerebrum (what people think of as the brain; the big part on the top of the spinal cord). The corpus callosum is the main pathway that allows the two halves of the brain to communicate with each other. It is a typical place for MS lesions. There is evidence that the amount of damage there is related to progression. (People with SPMS tend to have more lesions in the corpus callosum than people with RRMS.) Saying “peri-callosal” suggests that the damage is not actually IN the corpus callosum though. It’s also not very helpful because it the corpus callosum is pretty big so “around/near” it covers a lot of ground!
Increase in foci means increase in lesions.
Stable appearances I’m not sure, but I would guess it means that they did not enhance (did you have gadolinium?) or that they are not inflamed / active (new, active lesions die down as the inflammation lessens).
Hope that makes sense! (If you google “corpus callosum axial view”, you’ll find something that shows how it goes across the two hemispheres.)
Could anyone advice on how how long a course of oral steriods take to kick in Im on day 2 of a 5 day course and wondering if or when they work.
Thanks Emma x
ps sorry meant to post that in a new thread getting used to this so apologise x
Thank you Karen; I at least found your information very interesting.
The steroids - in my experiece(s), you may not notice any effect during the course, but will after a week/fortnight. If not, speak to an MS nurse
Hi, I had oral steriod tablets when I had my CIS (5 tablets each day over 5 days). I felt they started working on day 5.